MAUDE Adverse Event Report: RICHARD WOLF GMBH ARTHROLINE PUNCH W 4,6MM H 1,6MM; ARTHROSCOPIC PUNCH

RICHARD WOLF GMBH ARTHROLINE PUNCH W 4,6MM H 1,6MM; ARTHROSCOPIC PUNCH
Model Number 89140.0102
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to richard wolf (b)(4) for evaluation.The material hardness was found to be within specification and the production records show no anomalies.The result of the investigation is that the type of break is consistent with too much force being applied to the instrument (the break was caused by overloading).In the ifu, the user is informed about the correct use of the instrument.The application of too much force can lead to breakage or damage to the product that can compromise the functionality.The user is also instructed to carry out a visual and function inspection of the device before and after each use, and that no missing or broken parts are left in the patient.A review of the complaints database showed that between 01/01/2015 and 05/21/2019, 226 punches (part # 89140.0102) were sold and there were a total of (b)(4) complaints.There was one other case where the moving jaw part had broken off and in that case, the damage was also evaluated to be a result of overloading/applying too much force.Possible hazards are addressed in the risk assessment b1-2 r04 with the respective severity and probability of occurrence rated as acceptable, and continue to be valid in the context of this complaint.The problem investigated in this case does not describe a general product problem that points to a non-conformity, negative trend or any new health hazard.As the reported issue represents a handling error by the user, a systemic issue is not apparent and the warnings and cautions contained in the ifu ga-b 209 related to the problem are considered to be sufficient, no further action is warranted except for the continued surveillance of product complaints so that any negative trends can be established.
 
Event or Problem Description
According to the customer, on (b)(6) 2019, the jaw part of the punch was broken off during surgery and remained in the joint.The surgeon was able to get the jaw part out of the knee joint with the help of a grasper.A questionnaire was sent to the customer.The customer confirmed that the problem occurred during use; when the punch was opened, a part of the jaw fell into the knee.The broken part was removed without any problems or delay and there was no patient harm.The procedure was completed successfully with no consequences for the patient.

Brand Name
ARTHROLINE PUNCH W 4,6MM H 1,6MM
Common Device Name
ARTHROSCOPIC PUNCH
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key10054641
Report Number9611102-2019-00007
Device Sequence Number19567471
Product Code NBH
UDI-Device Identifier04055207046241
UDI-Public04055207046241
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K953868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89140.0102
Device Catalogue Number89140.0102
Device Lot Number4500130933
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;